MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO NASO PHARYNGO LARYNGOSCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO NASO PHARYNGO LARYNGOSCOPE
Model Number VNL-1570STK
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Pentax medical was made aware of an event that occurred after reprocessing in the united states.The reported complaint that there is potential endoscope contamination.After reprocessing, white residue was observed within the channel while examining the pentax endoscope with a borescope, involving the pentax medical video naso-pharyngo-laryngoscope(vnl) , model vnl-1570stk., serial number (b)(4).No patient involvement was reported.The endoscope was received by pentax medical for evaluation on 23-sep-2020.The endoscope was inspected by pentax medical service under service order (b)(4) and the technician documented the following inspection findings on 28-sep-2020: operation channel- primary mild resistance, passed dry leak test, passed wet leak test, hole in # 4 remote control button cover, fluid invasion not observed in pve connector, fluid invasion not observed in control body.The endoscope underwent repairs including the following components: r.C.Button (4) pb-free, o-rings and seals.Pentax medical, model vnl-1570stk., serial number (b)(4) has been routinely serviced at a pentax facility since the device was put into service on (b)(6) 2014.The endoscope was delivered to the customer on (b)(6) 2020 under delivery order (b)(4).
 
Additional Manufacturer Narrative
Evaluation summary: following reprocessing at the facility, culture testing revealed a white residue containing stenotrophomonas maltophilia, and gram negative rods.The product was then sent to pentax with the following findings: it's been found.Insertion tube buckle under root brace, wet leak test passed, long umbilical cable bump, short umbilical cable bump, insertion tube wear, dry leak test passed, #4 remote control button intermittent function, insertion tube at stage 1 cut, no visible liquid intrusion on pve connector, no visible liquid ingress on control body, operation channel - minor scratch inside, #4 remote control button cover punctured.It is assumed that the above observations were combined and the reprocessing process could not be carried out satisfactorily.The dhr stated that it passed all required inspections and was released.

Brand Name
PENTAX
Common Device Name
VIDEO NASO PHARYNGO LARYNGOSCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
william goeller (temporary)
3 paragon drive
montvale, NJ 07645
8004315880
MDR Report Key10693216
Report Number9610877-2020-00170
Device Sequence Number3281321
Product Code EQN
UDI-Device Identifier04961333233809
UDI-Public04961333233809
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K162151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberVNL-1570STK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer09/16/2020
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown